Alert archive / Kansas / High Wind Watches in 2019

High Wind Watch 2, NWS Dodge City, KS

April 8, 201927 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Apr 8, 2019, 4:52 PM CDT for 27 counties in Kansas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 96 min.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 4:52 PM CDT (21:52 UTC)
In effect from
Apr 10, 2019, 12:00 PM CDT
Expired
Apr 10, 2019, 1:36 PM CDT
In force
96 min
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS73 KDDC 082152
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
452 PM CDT Mon Apr 8 2019

KSZ061>064-074>080-084>089-091200-
/O.NEW.KDDC.HW.A.0002.190410T1700Z-190411T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, and Protection
452 PM CDT Mon Apr 8 2019 /352 PM MDT Mon Apr 8 2019/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Dodge City has issued a High Wind
Watch, which is in effect from Wednesday afternoon through
Wednesday evening. 

* TIMING...From Noon until 7 PM Wednesday

* WINDS...Southwest sustained winds 30-40 mph with gusts over 50
  mph

* IMPACTS...Strong winds will produce travel impacts especially to
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

TATRO

$$
6 follow-up statements
331 
WWUS73 KDDC 082304
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
604 PM CDT Mon Apr 8 2019

KSZ061>064-074>080-084>089-091200-
/O.CON.KDDC.HW.A.0002.190410T1700Z-190411T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, and Protection
604 PM CDT Mon Apr 8 2019 /504 PM MDT Mon Apr 8 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* TIMING...From Noon until 7 PM Wednesday

* WINDS...Southwest sustained winds 35-45 mph with gusts up to 60
  mph

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

TATRO

$$
938 
WWUS73 KDDC 090933
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
433 AM CDT Tue Apr 9 2019

KSZ030-031-043>046-065-066-081-090-092100-
/O.EXB.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
433 AM CDT Tue Apr 9 2019

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

The National Weather Service in Dodge City has issued a High Wind
Watch, which is in effect from Wednesday evening through Thursday
evening. 

* TIMING...Wednesday Night and Thursday

* WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph.

* IMPACTS...Strong winds will produce travel impacts especially to
  high profile vehicles. Light to briefly moderate snow will
  accompany these winds Wednesday Night mainly across far west
  central Kansas, north of the Arkansas River and west of Highway
  283. Local whiteout conditions may briefly occur if an inch or 
  more of snow can accumulate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

KSZ061>064-074>080-084>089-092100-
/O.EXT.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, and Protection
433 AM CDT Tue Apr 9 2019 /333 AM MDT Tue Apr 9 2019/

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

* TIMING...From Noon Wednesday through Thursday

* WINDS...Southwest sustained winds 35-45 mph with gusts up to 60
  mph Wednesday afternoon. Wind shifting to the northwest
  Wednesday evening with similar speeds.

* IMPACTS...Strong winds will produce travel impacts especially to
  high profile vehicles. Light to briefly moderate snow will
  accompany these winds Wednesday Night mainly across far west
  central Kansas, north of the Arkansas River and west of Highway
  283. Local whiteout conditions may briefly occur if an inch or
  more of snow can accumulate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
260 
WWUS73 KDDC 091637
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1137 AM CDT Tue Apr 9 2019

KSZ061>064-074>080-084>089-101200-
/O.CON.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, and Protection
1137 AM CDT Tue Apr 9 2019 /1037 AM MDT Tue Apr 9 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

* TIMING...From Noon Wednesday through Thursday

* WINDS...Southwest sustained winds 35-45 mph with gusts up to 
  60 mph Wednesday afternoon. Wind shifting to the northwest 
  Wednesday evening with similar speeds. 

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

KSZ030-031-043>046-065-066-081-090-101200-
/O.CON.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
1137 AM CDT Tue Apr 9 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* TIMING...Wednesday Night and Thursday

* WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph.

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
680 
WWUS73 KDDC 100127
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
827 PM CDT Tue Apr 9 2019

KSZ061>064-074>080-084>089-101330-
/O.CON.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, and Protection
827 PM CDT Tue Apr 9 2019 /727 PM MDT Tue Apr 9 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

* TIMING...From Noon Wednesday through Thursday

* WINDS...Southwest sustained winds 35-45 mph with gusts up to 
  60 mph Wednesday afternoon. Wind shifting to the northwest 
  Wednesday evening with similar speeds. 

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

KSZ030-031-043>046-065-066-081-090-101330-
/O.CON.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
827 PM CDT Tue Apr 9 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* TIMING...Wednesday Night and Thursday

* WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph.

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
483 
WWUS73 KDDC 100935
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
435 AM CDT Wed Apr 10 2019

KSZ061>064-074>078-084>088-102000-
/O.UPG.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/
/O.NEW.KDDC.HW.W.0003.190410T1800Z-190411T2100Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
435 AM CDT Wed Apr 10 2019 /335 AM MDT Wed Apr 10 2019/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 4 PM CDT /3 PM MDT/ THURSDAY...

The National Weather Service in Dodge City has issued a High Wind
Warning, which is in effect from 1 PM CDT /noon MDT/ this
afternoon to 4 PM CDT /3 PM MDT/ Thursday. The High Wind Watch is
no longer in effect. 

* TIMING...Early this afternoon through Thursday afternoon

* WINDS...Southwest 35 to 45 mph, gusting to 65 mph this
  afternoon. Northwest 30 to 45 mph, gusting to 60 mph late
  tonight into Thursday.

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ030-043>045-102000-
/O.UPG.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/
/O.NEW.KDDC.HW.W.0003.190411T0600Z-190411T2100Z/
Trego-Scott-Lane-Ness-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, and Ness City
435 AM CDT Wed Apr 10 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY...

The National Weather Service in Dodge City has issued a High Wind
Warning, which is in effect from 1 AM to 4 PM CDT Thursday. The
High Wind Watch is no longer in effect. 

* TIMING...Wednesday Night and Thursday

* WINDS...Northwest winds 30 to 45 mph, gusting up to 65 mph.

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ031-046-065-066-079>081-089-090-102000-
/O.EXT.KDDC.HW.A.0002.190411T1200Z-190411T2100Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
435 AM CDT Wed Apr 10 2019

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

* TIMING...Thursday.

* WINDS...Northwest winds 30 to 45 mph, gusting up to 60 mph.

* IMPACTS...Strong winds will produce travel impacts especially to
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
510 
WWUS73 KDDC 101836
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
136 PM CDT Wed Apr 10 2019

KSZ031-046-065-066-079>081-089-090-101945-
/O.CAN.KDDC.HW.A.0002.190411T1200Z-190411T2100Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
136 PM CDT Wed Apr 10 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Dodge City has cancelled the High
Wind Watch. 

$$

KSZ030-043>045-111200-
/O.EXT.KDDC.HW.W.0003.190411T0100Z-190411T2100Z/
Trego-Scott-Lane-Ness-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, and Ness City
136 PM CDT Wed Apr 10 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
CDT THURSDAY...

* TIMING...Tonight and Thursday

* WINDS...Northwest winds 30 to 45 mph, gusting up to 65 mph.

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ061>064-074>078-084>088-111200-
/O.CON.KDDC.HW.W.0003.000000T0000Z-190411T2100Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
136 PM CDT Wed Apr 10 2019 /1236 PM MDT Wed Apr 10 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/
THURSDAY...

* TIMING...Tonight through Thursday afternoon

* WINDS...Southwest 35 to 45 mph, gusting to 65 mph this 
  afternoon. Northwest 30 to 45 mph, gusting to 60 mph late 
  tonight into Thursday. 

* IMPACTS...Strong winds will produce travel impacts especially 
  to high profile vehicles. Light to briefly moderate snow will 
  accompany these winds Wednesday Night mainly across far west 
  central Kansas, north of the Arkansas River and west of 
  Highway 283. Local whiteout conditions may briefly occur if an 
  inch or more of snow can accumulate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 8, 2:41 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 2:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
241 PM CDT Mon Apr 8 2019

...updated discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 333 PM CDT Mon Apr 8 2019

Light and variable winds will prevail through the rest of the afternoon
and into the evening. Overnight lows tonight will not be as cold with
mid 40s to lower 50s expected across the FA. No precipitation is expected
through tomorrow. On Tuesday, lee troughing with strengthen through
the day. The net result is a breezy and warm day with stiff southerly
breezes and highs well into the 80s. Dewpoint mixing is likely near
the Colorado border. As such, have gone with a fire weather watch for
three counties near the Colorado border. Relative humidities and winds
will be getting close to red flag warning criteria.

.LONG TERM...(Tuesday night through Monday)
Issued at 333 PM CDT Mon Apr 8 2019

Wednesday morning will be very mild as moderate southerly winds continue
through the morning hours. Mid 50s to around 60F will be likely for
mins in the morning. All this strengthening of the winds is result
of deep cyclogenesis as a synoptic low eventually influences our weather.
Earth, wind and fire will be concerns. Blowing dust, and very strong
winds along with critical fire weather conditions are likely Wednesday.
Another warm day is expected, although there is some uncertainty in
the fropa timing. Thunderstorms will be possible across central Kansas
Wednesday evening in a cold 500-hPa low type of environment. Shallow,
low topped supercells could even be possible across NC Kansas. If the
storms actually impact the FA remains to be unseen. A fire weather
watch and eventually red flag warning will likely be needed for Wednesday.
The synoptic low will continue to deepen Wednesday evening with intense
CAA in its wake. Some light change over to snow will be possible across
the 1/2-1/3rds NW part of the FA. Snow accumulation is expected to
be fairly light. The very strong winds will continue through the rest
of Thursday. There is too much uncertainty now if or not we will reach
high wind warning with this storm system. Much cold conditions can
be expected in the wake of the departing synoptic low and into the
rest of the business week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1111 AM CDT Mon Apr 8 2019

VFR expected thru TAF pd. Light winds today, stronger Tue w/ lee troughing.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  51  86  56  80 /   0   0   0  10
GCK  46  88  53  77 /   0   0   0  10
EHA  50  87  54  74 /   0   0   0  10
LBL  52  88  56  78 /   0   0   0  10
HYS  47  83  57  79 /   0   0   0  20
P28  53  83  59  84 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ061-074-084.

&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Apr 8, 5:29 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
529 AM CDT Mon Apr 8 2019

KSZ030-031-043>046-061>066-074>081-084>090-091030-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
529 AM CDT Mon Apr 8 2019 /429 AM MDT Mon Apr 8 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Elevated fire weather conditions will develop this afternoon, mainly
north of the Arkansas River where west-northwest winds will reach 20
mph at times along with afternoon humidity down to 20 to 25 percent.
Outdoor burning is not recommended in this area.

Day 1 Hazards
-------------
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------
A major spring storm will bring a myriad of weather risks to
western Kansas. Critical to potentially extremely critical fire
weather conditions will develop Wednesday afternoon as afternoon
humidity falls to 10 to 15 percent while southwest winds reach
30 to 40 mph, gusting well over 50 mph at times. High winds
will also develop behind the front Wednesday, continuing into
Thursday. Wind gusts to 60 mph will be possible any time Wednesday
Night through Thursday. A hard freeze is expected Friday morning
in the wake of the storm as low temperatures should be in the
mid 20s over a large portion of western Kansas.

Days 2-7 Hazards
----------------
* Tuesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Wednesday
  - Non thunderstorm wind: Elevated risk
  - Freeze: Extreme risk
  - Snow: Limited risk
  - Fire weather: Extreme risk

* Thursday
  - Non thunderstorm wind: Significant risk
  - Freeze: Extreme risk
  - Fire weather: Elevated risk

* Friday
  - Freeze: Extreme risk

* Saturday
  - Freeze: Significant risk

* Sunday
  - Freeze: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:24 PM CDTFire Weather WatchDDCHamilton, Morton, Stanton16 hr

Nearby

High Wind Watches in Kansas, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.